Alert archive / Texas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 313, NWS Fort Worth, TX

July 10, 2003Delta County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 10, 2003, 7:04 PM CDT for Delta County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2003, 7:04 PM CDT (00:04 UTC)
Expired
Jul 10, 2003, 8:00 PM CDT
In force
56 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Delta County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 171 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.1 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2003-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2514 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2003-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2514 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1799 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 110004
SVRFTW
TXC119-110100-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
704 PM CDT THU JUL 10 2003

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DELTA COUNTY IN NORTHEAST TEXAS

* UNTIL 800 PM CDT

* AT 704 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 8 MILES WEST OF COOPER...MOVING SOUTHEAST AT 20
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COOPER AROUND 715 PM CDT

HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR
YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3334 9562 3325 9583 3346 9582

$$

65/DD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 6:45 PM CDT, 19 minutes earlier.

Area forecast discussion, Jul 10, 6:45 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
645 PM CDT THU JUL 10 2003

.00Z AVIATION DISCUSSION 645 PM CDT...
REMARKABLY SIMPLE TAFS...DESPITE TSRA NE TX. TAIL END OF MOISTURE
CONVERGENCE EDGING INTO METROPLEX. CB SHOULD SUFFICE...BUT WILL
WATCH PROXIMITY TO METRO APTS. AFTER SUNSET...QUIET NIGHT. SFC
BOUNDARY WEAKENS...WINDS LGT VRB. FEW CU TOMORROW WITH INCREASED
SUBSIDENCE. VFR FOR ALL TAF SITES THRU TAF PERIOD. 25

.AFTERNOON PUBLIC DISCUSSION 210 PM CDT...
A HOT/HUMID PATTERN APPEARS TO BE SETTING UP FOR THE NEXT COUPLE OF
DAYS.  AS UPPER RIDGING BUILDS OVER NORTH TEXAS...AND SUBSIDENCE
INCREASES...EXPECT RAIN CHANCES TO DWINDLE WHILE SURFACE
TEMPERATURES RISE.  MUCH OF THE AREA WILL BE IN THE UPPER 90S TO
NEAR 100 BOTH FRIDAY AND SATURDAY.  OVERNIGHT LOWS LAST NIGHT WERE
IN THE MID 70S IN MOST OF THE METRO AREAS (78 LOVE FIELD... 76
DFW... AND 75 WACO) AND WE EXPECT LOWS TO BE A BIT HIGHER TONIGHT.
WITH AFTERNOON TEMPERATURES FORECAST TO RISE NEAR 100 FRIDAY...AND
DEW POINTS IN THE LOW 70S...HEAT INDICES WILL RANGE FROM 105 TO 110
OVER MUCH OF THE AREA. THUS...A HEAT ADVISORY WILL BE ISSUED FOR
TONIGHT THROUGH SATURDAY EAST OF A GAINESVILLE...FORT WORTH...WACO
LINE...EXCLUDING THE PARIS AREA WHERE OVERNIGHT LOWS SHOULD STAY
BELOW HEAT ADVISORY CRITERIA. IT IS IMPORTANT TO POINT OUT THAT THE
HEAT WILL BE MOST INTENSE (ESPECIALLY AT NIGHT) IN THE
URBAN/METROPOLITAN AREAS SUCH AS WACO AND THE DFW METROPLEX.

THE WEAK FRONT MOVING INTO OKLAHOMA/TEXAS PANHANDLE IS STALLING AND
MIXING OUT.  FURTHER...THE UPPER-LEVEL TROUGH MOVING ACROSS NORTH
TEXAS IS FOLLOWED BY LARGE-SCALE SUBSIDENCE. THUS...IT IS VERY
DOUBTFUL THAT ANOTHER MCS WILL FORM TONIGHT AND 20 PERCENT POPS WILL
BE CONFINED TO SOUTH OF A PARIS...FORT WORTH...ERATH LINE...WHERE
SOME EVENING STORMS MAY FORM EAST OF THE UPPER-LEVEL TROUGH AXIS...
OR ALONG WEAK BOUNDARIES LEFT OVER FROM EARLIER CONVECTION.

CLAUDETTE REMAINS THE NEXT FLY IN THE OINTMENT...BUT INDICATIONS ARE
THAT THE STORM WILL PASS WELL SOUTH OF NORTH TEXAS.  IF THE STORM
INTENSIFIES INTO A HURRICANE...THE DYNAMICS OF THE STORM WOULD PLACE
NORTH TEXAS IN THE SUBSIDENT REGION THAT TYPICALLY SURROUNDS
STRONGER TROPICAL SYSTEMS.  RIDING ON THIS PREMISE...POPS WILL BE
EXCLUDED FROM THE EXTENDED ZONES UNTIL THE EXACT TRACK OF THE STORM
BECOMES CLEARER.

ROBBINS

DFW   78 100  78 100 /  20   0   0   0
ACT   78  99  78  99 /  20   0   0   0
PRX   75  97  75  97 /  20   0   0   0
DTO   77  99  77  99 /   0   0   0   0
TKI   77  98  77  98 /  20   0   0   0
DAL   78 100  78 100 /  20   0   0   0
TRL   77  98  77  98 /  20  10   0   0
CRS   77  98  77  98 /  20  20   0   0
TPL   77  99  77  99 /  20  20   0   0

.FWD...
TX...HEAT ADVISORY FOR FRIDAY THROUGH SATURDAY FOR ZONES
TXZ092>094...TXZ103>105...TXZ118>123...TXZ133>135...TXZ145>148...
TXZ159>161.
Hazardous weather outlook, Jul 10, 2:55 PM CDT, 4 hours 9 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
255 PM CDT THU JUL 10 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
NO SEVERE WEATHER EXPECTED. HOWEVER...ISOLATED...MAINLY EVENING
THUNDERSTORMS ARE EXPECTED ALONG AND SOUTHEAST OF A PARIS...
DALLAS-FORT WORTH...CISCO LINE. THE MAIN HAZARDS WILL BE DANGEROUS
CLOUD-TO-GROUND LIGHTNING...GUSTY WINDS TO 40 MPH...AND BRIEF HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...
A HEAT ADVISORY IS IN EFFECT THROUGH SATURDAY FOR AREAS MAINLY ALONG
A GAINESVILLE AND SHERMAN...TO DALLAS-FORT WORTH AND TERRELL...TO
WACO...MEXIA...CORSICANA AND PALESTINE LINE. THESE AREAS WILL SEE
LATE AFTERNOON HEAT INDICES BETWEEN 105 AND 110 DEGREES AND
OVERNIGHT LOW TEMPERATURES IN THE UPPER 70S. ISOLATED LATE AFTERNOON
AND EVENING THUNDERSTORMS WILL ALSO BE POSSIBLE ALONG AND SOUTHEAST
OF AN ATHENS...CORSICANA...KILLEEN LINE. NO SEVERE WEATHER IS
EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

84/05

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 8:47 PM CDTSevere Thunderstorm WarningFWDDallas58 min
Jul 10, 9:09 PM CDTSevere Thunderstorm WarningFWDKaufman66 min
Jul 11, 12:00 PM CDTSevere Thunderstorm WarningFWDAnderson60 min
Jul 11, 1:05 PM CDTSevere Thunderstorm WarningFWDLeon55 min
Jul 11, 2:41 PM CDTSevere Thunderstorm WarningFWDRobertson64 min

Nearby

Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.